Donepezil-related intractable hiccups: A case report

Ian R. McGrane, Michael D. Shuman, Robert W. McDonald

Research output: Contribution to journalArticlepeer-review

Abstract

This case report describes a man with intractable hiccups probably caused by donepezil. The patient's symptoms were not responsive to commonly used medications for hiccups, but they were improved and completely relieved upon donepezil dose deescalation and discontinuation. We report two occasions in which the discontinuation of donepezil resulted in hiccup resolution and three occasions in which initiation of donepezil was associated with the onset of hiccups. This report contributes to the growing body of literature that describes an association between centrally acting medications and intractable hiccups.

Original languageEnglish
Pages (from-to)e1-e5
JournalPharmacotherapy
Volume35
Issue number3
DOIs
StatePublished - Mar 1 2015

Keywords

  • adverse drug event
  • cholinesterase inhibitors
  • donepezil
  • drug therapy
  • hiccough
  • hiccup
  • intractable hiccup
  • respiratory disease
  • singultus

Fingerprint

Dive into the research topics of 'Donepezil-related intractable hiccups: A case report'. Together they form a unique fingerprint.

Cite this